Author Topic: any one here had anxiety from too many antibiotics and end up on a benzo?  (Read 1272 times)

[Buddie]

if so and you are off the benzo  do the anxiety leave?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Never heard of such a thing. Please tell me more
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

I was on 9 different antibiotics for a recurrant infecton. one of them I had a bad reaction to (Generic form of Bactrim) and had severe anxiety. went tot the doctor and I tried to tell her I believe its because of the antibiotics. she did not believe it. so she put me on a benzo.  I  was on it  a year that  that included tapering. I am 10.5 months. I was told if I had anxiety before it will come back.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

I had bad reactions to penicillin, never had this before until benzos.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

I think this happened to me about 10 years ago when I was put on a higher dose of Biaxin for sinus infection.  My tongue swelled, was in the ER, was finally OK physically but now I recall that I was subsequently put on Xanax!  Must have had some medication induced anxiety but never connected it.

I have heard that the newer antibiotic Levaquin can really affect the nervous system!  Anyone should be careful of that one.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

My anxiety began with an adverse reaction to Levaquin (cipro class). This reaction is known as flouroquinolone toxicity. I was put on a benzo to help with the cns reaction, and now am trying to get off so my brain can heal. Our brains can heal. In time.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

If one of the antibiotics was a quinolone (Cipro class, antibiotics with "flox" in their name) then an anxiety reaction is quite possible. The quinolones are extremely neurotoxic and often cause a benzo-withdrawal-like reaction. Gulf war syndrome was caused by the Cipro given to US soldiers. The medical/pharmaceutical establishment and US government do not acknowledge this for financial/liability reasons, but every knowlegable person who's examined it knows it's true.

Other antibiotics are not known to cause this sort of damage. But I wouldn't rule it out. If you feel your anxiety is traceable to antibiotics then there may be a basis for your feeling.

My original (mis)diagnosis of GAD was actually due to Cipro toxicity. The Ativan that was given to me to "treat" the "GAD" ultimately caused even worse problems. I think after a few years of taking benzos my main problem was benzo addiction. I think 99% of the anxiety I felt after quitting was benzo withdrawal anxiety and not the Cipro poisoning from years earlier.

The good news is your brain ultimately *does* heal both from antibiotic damage and from benzo damage. It took me almost 2 years but at this point i am completely healed. You"'ll get there too. Don't pay attention to your idiot doctor.

Love,
CP

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

I am in the same boat but I took Doxycycline.  I have read a ton on antibiotics over the last 7 months and I have read that any antibiotic can inhibit gaba.  Cipro and the other antibiotics in that class have possible severe reactions both mental and physical because they contain floride. 
There are several different opinions as to why antibiotics can have this affect on people.  One is the gaba inhibition, they deplete the body of magnesium and others vitamins, and gut dysbiosis.  I think if I were you and I am working on this too is repairing your gut.  The reason I say this is because it is very possible that it did damage your gut and I believe benzos may too.  The majority of your serotonin is produced in your gut and a percentage of gaba is too among other neurotransmitters.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

I was recently on a lot of different antibiotics (intravenous and oral) for months, for major life threatening health problems.

Since then my anxiety is so much worse.

Nevertheless  I don't  know if it was all the different antibiotics, the stress from being very ill and hospitalized, the continued taper, other stresses or what? has caused my anxiety to increase. Probably all the above.

I just know that after discontinuing antibiotics that I was on for close to 3 months, my anxiety is increased substantially. I have no idea the actual cause, only guesses. I may have been floxed, since I was on Levaquin for a month.


Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: any one here had anxiety from too many antibiotics and end up on a benzo?
« Reply #9 on: February 12, 2018, 09:43:27 pm »
Hi,
Yes! This is EXACTLY my situation. Im [...] to the forum, but I was floxed by Cipro in February 2017. My symptoms started with burning nerve pain and quickly progressed to at least a dozen other thing including internal vibrations, head pressure, extreme restlessness, confusion, vision problems (blurry vision, floaters), anxiety, SCARY intrusive thoughts, derealization etc etc. I was desperate for relief and was put on Ativan in the ER, then switched to klonopin. Even on the klonopin I experience many symptoms both physical and psychological, but not at the level I did initially. This is horrifying and has upended my life completely. I feel hopeless often and like a constant sense of Doom thst sometimes morphs into something akin to existential terror. Its hard to believe an antibiotic can do this, but I know it did. Im so sorry this has happened to others here. It really is almost unfathomable. This time last year, I was the picture of health. No medications, nothing. Anyway, I know this is an older topic but Id love to message with anyone who can relate. Hope all of you are improving since this topic was started and wishing you well.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.